Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 421, NWS Memphis, TN

June 21, 2006Calhoun County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2006, 5:30 PM CDT for Calhoun County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2006, 5:30 PM CDT (22:30 UTC)
Expired
Jun 21, 2006, 6:04 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Calhoun County, MS

The radar

The Columbus AFB radar (KGWX), 99 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 212230
SVRMEG
MSC013-212315-
/O.NEW.KMEG.SV.W.0421.060621T2230Z-060621T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 615 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BANNER...OR 17 MILES SOUTHEAST OF WATER VALLEY...AND MOVING NORTH
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3398 8946 3398 8925 3417 8925 3417 8949

$$
2 follow-up statements
000 
WWUS54 KMEG 212248
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT WED JUN 21 2006

MSC013-212315-
/O.CON.KMEG.SV.W.0421.000000T0000Z-060621T2315Z/
CALHOUN MS-
548 PM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CALHOUN COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BANNER...OR 13 MILES EAST OF WATER VALLEY...MOVING NORTH
AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3398 8946 3398 8925 3417 8925 3417 8949

$$
000 
WWUS54 KMEG 212304
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT WED JUN 21 2006

MSC013-212314-
/O.CAN.KMEG.SV.W.0421.000000T0000Z-060621T2315Z/
CALHOUN MS-
604 PM CDT WED JUN 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING IS NO LONGER A SEVERE
WEATHER THREAT TO THE WARNED AREA.

LAT...LON 3398 8946 3398 8925 3417 8925 3417 8949

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:20 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 21, 3:20 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT WED JUN 21 2006

THE MIDSOUTH IS CURRENTLY ON THE NORTHWESTERN PART OF A HIGH
PRESSURE CENTER OVER THE EASTERN UNITED STATES. ALSO...A FRONT
LIES FROM IA TO THE TX PANHANDLE. BOTH OF THESE FEATURES WILL
MOVE TO THE SOUTHEAST OVERNIGHT AND INTO THURSDAY. BY THURSDAY
AFTERNOON...THERE SHOULD BE ENOUGH MOISTURE TO ALLOW A CHANCE OF
THUNDERSTORMS THAT WILL LAST INTO EVENING. A LOW WILL FORM ON THE
FRONT THURSDAY NIGHT. THIS LOW WILL BE IN SOUTHERN MO BY FRI
MORNING. THE LOW WILL MOVE TO THE MEM AREA BY FRI EVENING. THIS
PATTERN SHOULD GIVE US A FAIRLY DECENT CHANCE OF RAIN FRIDAY.

NEXT...THE LOW WILL NOT MOVE MUCH FRIDAY NIGHT. THIS WILL KEEP
SHOWER CHANCES ALIVE DURING THE NIGHT. AS THE LOW SETTLES FARTHER
SOUTH SATURDAY AND HIGH PRESSURE FILLS IN FROM THE NORTHEAST...
EXPECT SHOWERS AND TRWS TO DIMINISH IN NORTHWESTERN COUNTIES OF
THE CWA. ONLY SOUTHEASTERN COUNTIES WILL HAVE A CHANCE OF
PRECIPITATION SATURDAY NIGHT AND SUNDAY.

SUNDAY NIGHT THROUGH WEDNESDAY...HIGH PRESSURE FROM THE GREAT
LAKES TO THE MIDSOUTH SHOULD KEEP IT DRY. TEMPS SHOULD NOT BE AS
HIGH AND HUMIDITY SHOULD BE A LITTLE LOWER.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WER
Hazardous weather outlook, Jun 21, 3:30 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT WED JUN 21 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:05 PM CDTSevere Thunderstorm WarningMEGTallahatchie40 min
Jun 21, 5:43 PM CDTSevere Thunderstorm WarningMEGYalobusha47 min
Jun 21, 5:47 PM CDTSevere Thunderstorm WarningMEGCoahoma28 min
Jun 21, 6:35 PM CDTSevere Thunderstorm WarningMEGMonroe40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.